# SDR GAIA01009OP

- Difficulty date: January 11, 2001
- Submitted: February 2, 2001
- Operation: Air carrier
- Aircraft: N281KH
- Make and model: Boeing 727-2J0
- Aircraft serial: 21105
- System (JASC): 3242 · Brake
- Part: Brake
- Part number: 211473
- Condition: Fire
- Location: Rt Mlg
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

FLT 718 - TOL-ELP - AFTER LANDING AND COMING TO REST AT THE PARKING SPOT AT ELP, THE RIGHT GEAR BRAKES CAUGHT FIRE.  GROUND CREWS IMMEDIATELY EXTINGUISHED THE BRAKES FIRES.  NR 1 BRAKE OVERTEMPED BUT DID NOT CATCH ON FIRE.  APPROXIMATELY 20 MINUTES LATER, NR 1, NR 3, AND NR 4 TIRES THERMAL PROTECTION PLUGS BLEW.  NO OTHER DIFFICULTIES OCCURRED.  AFTER A SIGNIFICANT COOL DOWN PERIOD, THE TIRES AND BRAKES WERE REMOVED AND ASSOCIATED GEAR COMPONENTS WERE INSPECTED PER CONSIDERATION IN GMM CHAPTER 14, PAGE 4.  NO OTHER DEFECTS WERE NOTED.  REPLACED ALL WHEELS AND BRAKES.  THE AIRCRAFT WAS RETURNED TO SERVICE.  (M)
